MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; PLATE, FIXATION, BONE
Model Number 657312S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported what while inserting the screw, something like an iron powder substance was found.No adverse consequences to the patient were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since metal chips were returned with the screw.The device inspection revealed the following: the screw was returned with two metal chips enclosed, most likely are these chips the in the complaint description mentioned iron powder.One of the chips is very thin and is not visible to the naked eye.The other chip is bigger and can be recognized without magnification.The microscopic inspection has shown that the bigger chip was peeled off from the locking thread at the head of the screw, while the smaller chip was peeled off from the thread at the shaft of the screw.At all damages is the anodized layer worn away which shows that they were caused post-manufacturing.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by an excessive contact between the screw and the plate, which did lead to the separation of the material.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key12269733
Report Number0008031020-2021-00329
Device Sequence Number4371094
Product Code HRS
UDI-Device Identifier07613327086829
UDI-Public07613327086829
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number657312S
Device Catalogue Number657312S
Device Lot NumberH31710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1